Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 40, NWS Raleigh, NC

May 11, 2015Granville County, Person County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 11, 2015, 10:43 PM EDT for Granville County, Person County, North Carolina. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2015, 10:43 PM EDT (02:43 UTC)
Expired
May 11, 2015, 11:10 PM EDT
In force
27 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Granville County, NC, Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 10:47 PM EDTTSTM WND DMG1 Nne Roxboro, NCLARGE TREE LIMB HANGING IN THE ROAD.
May 11, 10:50 PM EDTTSTM WND DMG3 Ene Roxboro, NCTWO TREES DOWN, BLOCKING THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1160 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1621 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WUUS52 KRAH 120243
SVRRAH
NCC077-145-120330-
/O.NEW.KRAH.SV.W.0040.150512T0243Z-150512T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1043 PM EDT MON MAY 11 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERSON COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1130 PM EDT

* AT 1042 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
  WAS LOCATED NEAR ROXBORO...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROXBORO...CONCORD...MAYO RESERVOIR...BEREA...OAK HILL...SURL...
  BETHEL HILL...BUSHY FORK...MORIAH AND HYCO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3654 7864 3621 7866 3623 7880 3624 7880
      3624 7889 3627 7914 3651 7910 3654 7880
TIME...MOT...LOC 0242Z 261DEG 23KT 3640 7904 

$$

22
2 follow-up statements
658 
WWUS52 KRAH 120254
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1054 PM EDT MON MAY 11 2015

NCC077-145-120330-
/O.CON.KRAH.SV.W.0040.000000T0000Z-150512T0330Z/
PERSON NC-GRANVILLE NC-
1054 PM EDT MON MAY 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR EASTERN PERSON AND NORTHWESTERN GRANVILLE COUNTIES...

AT 1053 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
WAS LOCATED OVER ROXBORO...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
ROXBORO...MAYO RESERVOIR...BEREA...OAK HILL...SURL...BETHEL HILL AND
MORIAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3654 7864 3621 7866 3623 7880 3624 7880
      3624 7889 3636 7905 3652 7901 3654 7880
TIME...MOT...LOC 0253Z 261DEG 23KT 3641 7895 

$$

22
454 
WWUS52 KRAH 120310
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1110 PM EDT MON MAY 11 2015

NCC077-145-120318-
/O.CAN.KRAH.SV.W.0040.000000T0000Z-150512T0330Z/
PERSON NC-GRANVILLE NC-
1110 PM EDT MON MAY 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PERSON AND
NORTHWESTERN GRANVILLE COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

OCCASIONAL LIGHTNING WILL CONTINUE TO POSE A HAZARD IN THE OAK HILL 
AREA THROUGH 1130 PM... OR UNTIL THE STORM DISSIPATES. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3654 7864 3621 7866 3623 7880 3624 7880
      3624 7889 3636 7905 3652 7901 3654 7880
TIME...MOT...LOC 0306Z 261DEG 23KT 3643 7883 

$$

PWB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:50 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, May 11, 7:50 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
750 PM EDT MON MAY 11 2015

.SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY
AFTERNOON AND EVENING. COOL HIGH PRESSURE WILL BUILD INTO THE AREA
THROUGH MID-WEEK.

&&

.NEAR TERM /TONIGHT/...
AS OF 315 PM MONDAY...

WEAKENING REMAINS OF TC ANA WILL CONTINUE TO MOVE NORTHEASTWARD INTO
SOUTHEAST VA THIS AFTERNOON AND EVENING WITH AN EXPECTED INCREASE IN
ACCELERATION AS SW FLOW ALOFT STRENGTHENS IN ADVANCE OF A MID/UPPER
LEVEL TROUGH MOVING NORTHEASTWARD INTO THE MID/UPPER VALLEY.

IN THE WAKE OF TC ANA EXITING THE AREA...MODERATE DESTABILIZATION OF
2000-2500 J/KG PER SPC MESOANALYSIS HAS DEVELOPED IN RESPONSE TO
STEEP LOW-LEVEL LAPSE RATES ATOP A SEASONABLY MOIST BOUNDARY LAYER
FEATURING BL DEWPOINTS IN THE UPPER 60S TO LOWER 70S. FORCING FOR
ASCENT THIS AFTERNOON AND EVENING LOOKS TO BE DRIVEN BY TWO SEPARATE
WEAK FEATURES...1)ALONG SHALLOW CONVERGENCE ATTENDANT TO A
DEVELOPING SURFACE TROUGH IN THE LEE OF THE MOUNTAINS AND 2) A WEAK
UPPER LEVEL DISTURBANCE OVER SW NC/SC.

INITIALLY...EXPECT CONVECTION TO BE CONFINED TO THE WESTERN PIEDMONT
AND SANDHILLS/SOUTHERN COASTAL PLAIN WHERE THE SUPPRESSIVE INFLUENCE
OF SUBSIDENCE ON THE WESTERN PERIPHERY OF TC ANA'S REMNANTS WILL NO
LESS. GIVEN WEAK FORCING...EXPECT CONVECTION TO BE LARGELY DIURNAL
IN NATURE...AND THUS EXPECT MUCH OF THE ACTIVITY TO DROP OFF QUICKLY
AFTER SUNSET. HOWEVER...THE LATEST HRRR SUGGEST INITIAL STORMS OUT
WEST COULD PERSIST THROUGH MIDNIGHT AS THEY WORK SLOWLY EASTWARD
INTO THE COASTAL PLAIN. HAVE EXTENDED SMALL CHANCE POPS THROUGH 05-
06Z. WRT TO SEVERE WX...WEAK DEEP LAYER SHEAR OF 10-15 KTS WILL
PRECLUDE A MORE ORGANIZED THREAT. HOWEVER...GIVEN MODERATE
INSTABILITY AND DCAPE ~1000J/KG CANNOT RULE OUT AN ISOLATED SEVERE
STORM CAPABLE OF PRODUCING LOCALIZED WIND DAMAGE....ESPECIALLY IN
THE WEST IN PROXIMITY TO DRIER AIR.

UNDER PARTLY TO MOSTLY CLOUDY MID AND HIGH CLOUDS...EXPECT MILD
OVERNIGHT LOWS IN THE UPPER 60S TO NEAR 70.

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
AS OF 315 PM MONDAY...

MID AND UPPER LEVEL FLOW REALLY FLATTENS OUT...BECOMING WESTERLY ON
TUESDAY AS THE WELL REMOVED UPPER TROUGH TRAVERSE THE UPPER GREAT
LAKES/NEW ENGLAND. ATTENDANT SURFACE LOW TRACKING THROUGH SE CANADA
WILL DRAG A COLD FRONT THROUGH THE AREA BETWEEN 18Z TUESDAY IN THE
WEST TO 00 TO 03Z IN THE EAST. GUIDANCE SUGGESTS BL DEWPOINTS WILL
BE APT TO MIX OUT A BIT...ESPECIALLY OVER THE WESTERN PIEDMONT
TUESDAY AFTERNOON. THE WESTERLY COMPONENT ALOFT AND LACK OF SUPPORT
ALOFT WILL TEND TO SUPPRESS CONVECTION ACROSS A LARGE CHUNK OF THE
FORECAST WITH CONVECTION  MOST APT TO FIRE ACROSS EASTERN PIEDMONT
AND COASTAL PLAIN(I-95 CORRIDOR)...WHERE LINGERING LOW-LEVEL
MOISTURE AND STRONG INSOLATION COULD SUPPORT MODERATE TO STRONG
DESTABILIZATION OF 2000-3000 J/KG OF SBCAPE. WRT TO SEVERE
POTENTIAL...DEEP LAYER SHEAR MAY BE MARGINALLY BETTER THAN TODAY...
BUT NOT BY MUCH...PARTICULARLY IN THE EAST. THUS A FEW STRONG TO
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LOCALIZED WIND DAMAGE MAY
DEVELOP ACROSS THE EASTERN PIEDMONT/COASTAL PLAIN AREAS.

LOW-LEVEL THICKNESSES WILL BE MORE REPRESENTATIVE OF MID TO LATE
JUNE AS OPPOSED TO EARLY MAY. EXPECT HIGHS IN THE UPPER 80S TO LOWER
90S...WHICH WOULD BE THE FIRST TIME WE REACHED 90 DEGREES AT KRDU
AND KFAY.

SKIES SHOULD CLEAR OUT TUESDAY EVENING/NIGHT WITH CAA DRIVING
OVERNIGHT LOWS. LOWS RANGING FROM MID 50S NW TO LOWER 60S SE.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 300 PM MONDAY...

SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE GREAT
LAKES WEDNESDAY THROUGH THURSDAY...BEFORE SHIFTING OFFSHORE THURSDAY
NIGHT INTO FRIDAY. AT THE SAME TIME...MID LEVEL RIDGING WILL BUILD
OVER THE AREA FROM THE EAST. MUCH COOLER AND DRIER AIR WILL FILTER
INTO THE REGION...RESULTING IN A PERIOD OF DRY WEATHER AND NEAR TO
SLIGHTLY BELOW NORMAL TEMPS.

AS THE SURFACE HIGH CONTINUES TO SHIFT OFFSHORE ON FRIDAY...MOISTURE
WILL BEGIN TO RECOVER ON THE BACK SIDE OF THE HIGH. HOWEVER...THE
MID LEVEL RIDGING WILL STICK AROUND FOR A WHILE LONGER WHICH MAY
PREVENT WIDESPREAD CONVECTION. AS OF NOW...IT APPEARS THE BEST
CHANCE OF A SHOWER OR STORM WILL BE ACROSS THE WESTERN PIEDMONT ON
FRIDAY AND SATURDAY...WITH CHANCES SPREADING EAST (AND INCREASING)
SUNDAY INTO MONDAY AS MOISTURE AND INSTABILITY INCREASES EVEN MORE.
TEMPS WILL GRADUALLY WARM EACH DAY...WITH HIGHS GENERALLY IN THE MID
80S AND OVERNIGHT LOWS IN THE MID 60S BY EARLY NEXT WEEK.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS OF 750 PM MONDAY...

CURRENTLY...SCATTERED SHOWERS AND STORMS ACROSS THE SANDHILLS AND
SOUTHERN COASTAL PLAIN POSE ONLY A THREAT TO KFAY IN THE NEXT COUPLE
HOURS. VFR CONDITIONS PREVAIL...AND ANY SUB-VFR CONDITIONS WILL BE
BRIEF AND CONFINED TO THE HEAVIEST SHOWERS/STORMS.  MEANWHILE..A
PRONOUNCED SEABREEZE/OUTFLOW SURGE NORTH INTO THE PIEDMONT HAS BEEN
ACCOMPANIED BY SOME WIND GUSTS AROUND 30KT AS WINDS SHIFT TO
SOUTHERLY.  WHILE LIKELY NOT AS STRONG...A WIND SHIFT CAN BE
EXPECTED AT KRDU AROUND 00Z.  TO THE WEST...ANOTHER OUTFLOW BOUNDARY
ASSOCIATED WITH EARLIER CONVECTION IN THE MOUNTAINS IS MOVING INTO
THE WESTERN PEIDMONT...WHICH MAY RESULT IN SOME RENEWED CONVECTION
AROUND THE TRIAD TERMINALS (KGSO/KINT) THROUGH 02Z.

ONCE THE CONVECTION DIES DOWN...WHICH IS ANTICIPATED TO OCCUR BY
MIDNIGHT...THERE IS A CHANCE OF SOME STRATUS...MAINLY ACROSS
EASTERN/SOUTHERN AREAS.  CONFIDENCE ISNT VERY HIGH...BUT NEAR TERM
GUIDANCE SUGGEST AT LEAST SOME SCATTERED LOW CLOUDS FROM KFAY TO
KRWI BY 10Z. WINDS WILL REMAIN OUT FO THE SOUTHWEST AT 4-8KT.

A COLD FRONT WILL APPROACH FROM THE WEST DURING THE DAY ON TUESDAY.
SOUTHWESTERLY WINDS WILL ICNREASE TO AROUND 12KT AHEAD OF THE
FRONT...AND THE NEST CHANCE FOR SHOWERS/STORMS IS EXPECTED TO BE
EAST OF KRDU TOWARD KRWI AND KFAY.

LOOKING AHEAD: EXPECT DRY VFR CONDITIONS TUESDAY NIGHT THROUGH
FRIDAY ASSOCIATED WITH COOL HIGH PRESSURE BUILDING OVER THE AREA.
THE HIGH WILL PUSH OFFSHORE ON FRIDAY. SOUTHERLY RETURN FLOW ON THE
WESTERN PERIPHERY OF THE HIGH WILL BRING AN INCREASE LIKELIHOOD OF
SUB-VFR CONDITIONS IN MORNING FOG AND/OR STRATUS ALONG WITH A
CHANCE OF MAINLY AFTERNOON SHOWERS AND STORMS LATE FRIDAY NIGHT
AND INTO THE WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT/CBL
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...KRD
AVIATION...CBL/22
Hazardous weather outlook, May 11, 4:50 AM EDT, 17 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
450 AM EDT MON MAY 11 2015

NCZ021>023-038>040-073>076-083-084-120900-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-CHATHAM-STANLY-
MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
450 AM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE WESTERN PIEDMONT LATE THIS AFTERNOON AND EVENING. ALTHOUGH
ORGANIZED SEVERE WEATHER IS NOT EXPECTED...ANY STORM THAT DEVELOPS
COULD BRIEFLY BECOME SEVERE WITH A PRIMARY THREAT OF DAMAGING
WINDS IN ADDITION TO EXCESSIVE AMOUNTS OF DEADLY CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007>010-024>026-041-120900-
PERSON-GRANVILLE-VANCE-WARREN-ORANGE-DURHAM-FRANKLIN-WAKE-
450 AM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

NCZ011-027-028-042-043-077-078-085-086-088-089-120900-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
450 AM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD
OF A COLD FRONT TRACKING SOUTHEAST THROUGH CENTRAL NORTH CAROLINA
TUESDAY AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE...
WITH A PRIMARY THREAT OF DAMAGING WINDS AND HAIL UP TO THE SIZE OF
QUARTERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VINCENT

In the hours before

Special weather statement, May 11, 7:58 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT MON MAY 11 2015

NCZ021-038-120100-
DAVIDSON NC-FORSYTH NC-
758 PM EDT MON MAY 11 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHEASTERN DAVIDSON AND FORSYTH COUNTIES UNTIL 900 PM EDT...

AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PILOT
MOUNTAIN TO NEAR BERMUDA RUN...AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...THOMASVILLE...KERNERSVILLE...CLEMMONS...BERMUDA
RUN...LEWISVILLE...MIDWAY...WALKERTOWN...RURAL HALL AND ARCADIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3611 8051 3612 8046 3614 8044 3621 8045
      3622 8043 3624 8045 3626 8045 3625 8004
      3591 8005 3593 8036 3596 8038 3599 8042
      3601 8042 3606 8046 3604 8049 3606 8051
TIME...MOT...LOC 2357Z 266DEG 21KT 3639 8040 3602 8050

26
Special weather statement, May 11, 8:14 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
814 PM EDT MON MAY 11 2015

NCZ028-043-120115-
WILSON NC-EDGECOMBE NC-
814 PM EDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL WILSON AND
EDGECOMBE COUNTIES UNTIL 915 PM EDT...

AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ELM CITY...OR 12 MILES SOUTH OF NASHVILLE...
MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TARBORO...WILSON...ELM CITY...PRINCEVILLE...SHARPSBURG...PINETOPS...
BLACK CREEK...MACCLESFIELD...CONETOE AND SPEED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3583 7740 3581 7742 3580 7747 3575 7754
      3563 7797 3579 7804 3585 7787 3584 7785
      3595 7774 3609 7753 3606 7754 3604 7753
      3604 7747 3600 7741 3582 7736
TIME...MOT...LOC 0014Z 236DEG 19KT 3578 7791

26
Local storm report, May 11, 8:29 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
829 PM EDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TSTM WND DMG     2 NW LEWISVILLE         36.11N  80.43W
05/11/2015                   FORSYTH            NC   911 CALL CENTER

            TREE DOWN AT CONRAD AND GRAPEVINE...TIME ESTIMATED BY
            RADAR

&&

EVENT NUMBER RAH1500643

SEC
Local storm report, May 11, 8:30 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     3 NE LEWISVILLE         36.12N  80.37W
05/11/2015                   FORSYTH            NC   911 CALL CENTER

            TREE DOWN AT ROBINHOOD ROAD... TIME ESTIMATED BY RADAR

&&

EVENT NUMBER RAH1500644

SEC
Special weather statement, May 11, 9:44 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
944 PM EDT MON MAY 11 2015

NCZ022-120245-
GUILFORD NC-
944 PM EDT MON MAY 11 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL
GUILFORD COUNTY UNTIL 1045 PM EDT...

AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
REIDSVILLE TO NEAR GREENSBORO...AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...MCLEANSVILLE...SUMMERFIELD...GIBSONVILLE...
JAMESTOWN...LAKE GUILFORD MACKINTOSH MARINA...LAKE TOWNSEND MARINA...
LAKE BRANDT AND LAKE TOWNSEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3624 7953 3598 7954 3599 8000 3625 7984
TIME...MOT...LOC 0144Z 269DEG 20KT 3638 7970 3606 7989

26
Special weather statement, May 11, 10:17 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1017 PM EDT MON MAY 11 2015

NCZ007-120315-
PERSON NC-
1017 PM EDT MON MAY 11 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF PERSON
COUNTY UNTIL 1115 PM EDT...

AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HAMER
TO JERICHO...AND MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROXBORO...CONCORD...MAYO RESERVOIR...SURL...BETHEL HILL...BUSHY
FORK...MORIAH...HYCO LAKE AND HYCO MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 3624 7880 3624 7915 3653 7914 3654 7880
TIME...MOT...LOC 0216Z 264DEG 16KT 3646 7924 3628 7936

26

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 8:14 PM EDTSpecial Weather StatementRAHEdgecombe, Wilson61 min
May 11, 8:31 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford59 min
May 11, 9:44 PM EDTSpecial Weather StatementRAHGuilford61 min
May 11, 10:17 PM EDTSpecial Weather StatementRAHPerson58 min
May 12, 4:43 PM EDTSpecial Weather StatementRAHWarren32 min
May 12, 4:54 PM EDTSevere Thunderstorm WarningRAHHalifax36 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.